MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 4-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 4-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Model Number 180704-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.Catalog numbers and lot codes of other devices listed in this report: 180614 mck tibial baseplate-rm/ll-sz 4 lot 26120816-01 180513 mck femoral-rm-ll-sz 3 lot 498154-m it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It has reported "an mri had to be stopped because of severe knee pain and the patient has not experienced any problem on that knee area after surgery.The patient underwent unicondylar prosthesis placement in the medial compartment of the right knee using robotic surgery".Post-operative infection and adverse conditions after surgery.The product is implanted in the patient and not explanted.
 
Additional Manufacturer Narrative
Reported event an event regarding infection involving a mako insert was reported.The event was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: it was reported that the patient had severe knee pain and post-operative infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MCK TIBIAL ONLAY INSERT-SZ 4-8MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer (Section G)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key12502276
Report Number3005985723-2021-00160
Device Sequence Number3255404
Product Code NPJ
UDI-Device Identifier00848486000882
UDI-Public00848486000882
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model Number180704-1
Device Catalogue Number180704-1
Device Lot Number12210416-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight64 KG